MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT; CORONARY DRUG-ELUTING STENT
Model Number 1804250-18
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Difficult to Advance (2920); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat the mid left anterior descending (lad) coronary artery with heavy calcification, mild tortuosity and 90% stenosis.A guide wire was delivered and two non-abbott balloons were used for pre-dilatation.Then, the 2.5x18 mm xience skypoint stent delivery system (sds) was advanced to the lesion with resistance noted with the lesion and deployment was attempted.The device was inflated once to 2 atmospheres and it was noted that the balloon was ruptured.The sds was attempted to be removed but there was resistance with the anatomy.A pinhole rupture was noted.A guide catheter which was already present inside the anatomy was advanced to mount the stent and then the sds was pulled strongly and the device was removed together with the guiding catheter.Two non-abbott stents were deployed to complete the procedure.There were no adverse patient effects and there was no reported clinically significant delay in the procedure.Upon removal from the anatomy the sds was inspected and a pinhole rupture was noted.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported material rupture and activation failure were confirmed.The reported difficulty to advance and difficulty to remove could not be replicated in a testing environment as they were both related to operational context of the procedure.Scanning election microscopy (sem) was performed.The reviewer concluded the balloon failure may be attributed to mechanical damage to the outer surface.The leak was located in the distal working length along a stent impression.Lot history record (lhr) was performed and revealed no indication of a product quality issue.Corrective and preventive actions (capa) reviews were performed and revealed a possible product quality issue.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation determined the reported difficulty to advance, activation failure and difficulty to remove appear to be related to circumstances of the procedure.The investigation determined a potential product quality issue based on the reported material rupture complaint and the confirmed balloon pinhole.The issue is being addressed per internal operating procedures.Abbott vascular will continue to trend the performance of these devices.Additional information: d4 - model # added corrections: d1 - brand name updated d2a - common device name updated d3 - name updated d3 - address, city, postal code updated.

Brand Name
XIENCE SKYPOINT
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18915415
Report Number2024168-2024-03377
Device Sequence Number6827017
Product Code NIQ
UDI-Device Identifier08717648233081
UDI-Public(01)08717648233081(17)260813(10)3082141
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2026
Device Model Number1804250-18
Device Catalogue Number1804250-18
Device Lot Number3082141
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/27/2024
Supplement Date Received by Manufacturer06/13/2024
Initial Report FDA Received Date03/15/2024
Supplement Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown